MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400098
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for cuff is (b)(4).Concomitant product udi for balloon is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the patient went to the clinic because this artificial urinary sphincter (aus) was not working properly.Two weeks later, a surgical procedure was performed, during which a crack in the pump connecting tube was identified.All the components were removed and replaced.The cause of crack in the connecting tube was not detailed by the hospital.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Concomitant product udi for cuff is (b)(4).Concomitant product udi for balloon is (b)(4).Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The pump was visually inspected, leak and functionally tested.Visual inspection revealed that the pump had worn down by the adaptor and pump block.The tubing was trim down to the adaptor and was not return for analysis.No leaks were found in the pump.The pump passed the functional test.The balloon was visually inspected and tested for leaks.Visual inspection revealed that the balloon was identified to be non-spherical and had folds in the shell.Balloon was identified to have a tear from fatigue between the shell and adaptor junction.The balloon had a leak due to a tear from fatigue between the shell and adaptor junction.The balloon was unable to be functionally tested due to the leak found.The cuff was visually inspected.Visual inspection revealed that the cuff tab was trimmed down and was not return for analysis.Cuff had a hole from sharp instrument damage along the lateral edge of the cuff shell towards the adapter.The leakage test was not performed due to a hole from sharp instrument damage.Based on the information available and analysis results, the reported allegations of mechanical issue and hole/perforated are unable to be confirmed.However, the balloon not passing the leakage test could affect the product performance.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23877356
Report Number2124215-2025-92615
Device Sequence Number15865705
Product Code EZY
UDI-Device Identifier00878953000688
UDI-Public(01)00878953000688(17)260307(10)1000540806
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/07/2026
Device Model Number72400098
Device Catalogue Number72400098
Device Lot Number1000540806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1000550546; BALLOON: UPN: 72400024 / LOT: 1000550546; CUFF: UPN: 72400160 / LOT: 1000396510; CUFF: UPN: 72400160 / LOT: 1000396510
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale